Thunderstorm Wind, Sevier
- When
- August 1, 2:51 PM CST
- Where
- Sevier County, Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.100, -94.100
Numerous large pine trees were downed in the Greens Chapel community.
A very hot airmass with surface temperatures above 105 degrees resulted in a very unstable airmass across Southwest Arkansas. The atmosphere was very dry in the lowest 8 thousand feet which resulted in a dangerous downburst thunderstorm day potentially.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very hot airmass with surface temperatures above 105 degrees resulted in a very unstable airmass across Southwest Arkansas. The atmosphere was very dry in the lowest 8 thousand feet which resulted in a dangerous downburst thunderstorm day potentially. Thunderstorms developed across portion of Southwest Arkansas during the afternoon hours of August 1st and when these storms decayed, damaging downburst winds were the result.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 1, 2:05 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT MON AUG 1 2011
.DISCUSSION...
THE HEAT CONTINUES TO BE THE STORY OF THE WEEK. CURRENT TEMP
READINGS RANGE FROM 101 TO 107...WITH AT LEAST A COUPLE MORE HOURS
OF HEATING LEFT TO GO. THIS WILL BE THE CASE AT LEAST THROUGH
WED AND MOST LIKELY THU...AS THE UPPER RIDGE DRIFTS DIRECTLY
OVERHEAD. MAV/MEX CONTINUE TO BE OUT TO LUNCH ON THIS HEAT...WHILE
THE MET HAS BEEN CLOSER...BUT STILL TOO COOL. PERSISTENCE SEEMS TO
BE THE BEST METHOD FOR NOW. HEAT ADVISORY FOR WED HAS BEEN
UPGRADED TO AN EXCESSIVE HEAT WARNING...AS HEAT INDICES ARE
EXPECTED TO REACH OR EXCEED 110 DEGREES AGAIN.
TEMPS LOOK TO EASE JUST A BIT MOVING INTO THE WEEKEND...AS A TROF
BEGINS TO DEVELOP ACROSS THE ERN U.S. THIS WILL FORCE THE RIDGE TO
DRIFT BACK TO THE W AND POSSIBLY ALLOW TEMPS TO ONLY REACH 99-106...
INSTEAD OF THE 105-110 THAT IS EXPECTED OVER THE NEXT COUPLE OF
DAYS. NEEDLESS TO SAY...SOME TYPE OF HEAT-RELATED ADVISORY OR
WARNING WILL LIKELY REMAIN IN EFFECT FOR SEVERAL MORE DAYS.
RAIN CHANCES WILL BE SPARSE OVER THE NEXT SEVERAL DAYS. FOR THE
WEEKEND...ERN PORTIONS OF THE REGION MAY SEE A SLIGHTLY INCREASED
CHANCE FOR RAIN AS THE RIDGE MOVES W AND A WEAK BOUNDARY DIPS INTO
THE REGION. DESPITE THE FCST WEAKNESS IN THE RIDGE...MODELS STILL
SHOW NO SIGNS OF ANY SIGNIFICANT RAINFALL THIS PD.
&&
.AVIATION...
PRETTY EXTENSIVE CU FIELD ACROSS THE REGION AS OF 2 PM. CU RANGING
WITH BASES ANYWHERE FROM 6-9KFT. BEGINNING TO SEE SOME VERY ISOLATED
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION AND WILL
CONTINUE TO HANDLE THIS WITH AMENDMENTS IF ANYTHING NEARS A TERMINAL
LOCATION. EXPECTING ACTIVITY TO BEGIN DISSIPATING AFTER 8-9 PM THIS
EVENING WITH MOSTLY CLEAR SKIES OVERNIGHT. A REPEAT OF TODAY IS
EXPECTED ACROSS THE REGION ON TUESDAY WITH AFTERNOON CU FIELD
DEVELOPING BETWEEN 12 NOON AND 1 PM. OTHERWISE...VFR CONDITIONS WILL
PREVAIL ACROSS THE REGION OVER THE NEXT 24 HOURS. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 106 80 108 81 107 / 20 20 10 10 10
MLU 103 78 106 80 105 / 20 20 10 10 10
DEQ 104 78 108 79 109 / 20 20 10 10 10
TXK 104 79 108 80 109 / 20 20 10 10 10
ELD 102 78 106 79 107 / 20 20 10 10 10
TYR 106 82 109 83 109 / 20 20 10 10 10
GGG 105 82 108 82 108 / 20 20 10 10 10
LFK 103 78 106 80 106 / 20 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT MON AUG 1 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES WILL RANGE FROM 102 TO 108 DEGREES...WITH HEAT INDEX VALUES REACHING INTO THE 110 TO 115 DEGREE RANGE. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING. IN ADDITION...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...AS A WEAK UPPER DISTURBANCE PUSHES SOUTH ACROSS THE REGION. BRIEF HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WILL ACCOMPANY ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... OTHER THAN LATE DAY ISOLATED THUNDERSTORMS FOR MONDAY...LITTLE IF ANY RAIN WILL OCCUR THIS WEEK AS THE UPPER RIDGE MOVES BACK OVER THE FOUR STATE REGION. AS A RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR...POSSIBLY EVEN REACHING INTO THE 106 TO 110 DEGREE RANGE FOR MOST OF THE REGION. PRECAUTIONS TO PROTECT AGAINST THE HEAT WILL BE NEEDED THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The Western Arkansas radar (KSRX), 135 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
2 thunderstorm wind. Local standard time, as filed.
Numerous large pine trees were downed in the Greens Chapel community.
Trees were downed blocking the road at the junction of Hwy 70 and Hwy. 71.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319720, 319721.